Fighting Dystonia, Chronic Lyme Disease & EDS Type 3… any questions?

Posts tagged ‘Pharmaceutical drug’

Dystonia Alien Gets Creative

My Dystonia alien seems to have come up with yet another inventive spasm for me. Now my head and neck rather violently jerk to the left whilst my mouth opens and closes making a sort of popping noise. It’s rather painful and leaves me feeling like I have pulled the majority of the muscles involved.  The spasm happens all day, sometimes l go a few hours without it and then it will start all over again, I have noticed that when I get tired in the evening this spasm happens far more often.

My mum emailed my consultant for me last night, updating him and asking him if they were any closer to knowing when I would be admitted for a week. However it normally takes a fair period of time for him to get back to us, so I am not expecting to hear from him any time soon. I spoke to my GP this morning, asking him if there was anything he could suggest I do as I am in a fair amount of pain and getting to sleep and staying asleep is becoming almost impossible. At first he tried to persuade me to try the Clonzepam again, but as it turned me psychotic the last time and had me wanting to cut my hair off I told him I would not go back on it. So he has decided that I am to up my Tramadol, which is a pain blocker, to two pills in the morning and one pill in the evening until the pain side of things settles down, then I shall go down to one pill in the morning and one pill in the evening. I am also to go back on to a medication called Baclofen which is a muscle relaxant. I had been on this previously but my consultant took me off it as at the time it was not helping me, it made me forgetful and I was on a very high dose. My GPs thinking is that because so much more of me is affected by the Dystonia than previously the Baclofen may help, if it does help then I am to increase the dose.

I am really hoping all the medication does help, I feel like I have fought against Dystonia for a fair while now without a lot of help from the medical society, and a bit of help in this endless battle would be greatly appreciated. I have not been able to get to sleep easily lately and I am waking up often in the night due to spasms. Lack of sleep is beginning to add up and being rather tired in the day makes fighting against my Dystonia alien that little bit harder.

I am a big believer that when you suffer from any sort of illness you should always explore alternative therapies to see if you can get any relief from them as taking lots of pills (like I currently am) is not good for you. When I was little I suffered from Chronic Fatigue Syndrome and had reflexology for a period of time to help. It certainly relaxed me and I always had a great nights sleep afterwards. With that memory in mind I have found a reflexologist who comes to your house and is not too expensive. I have no idea if it will help me at all but my theory is this, when you have Dystonia you are advised to avoid stress and to try to stay relaxed, therefore having reflexology done, which is a relaxing/calming experience, should provide some sort of help, even if it is just having a great nights sleep afterwards. I am having my first session next Monday and I am really looking forward to it.

I am hoping that with a combination of medication and reflexology I should be able to feel ‘better’ in myself  and have more energy to fight Dystonia with!

Advertisements

Medication side effects

Normally I don’t really get any side effects to medication. With one of my medications, called Gabapentin, I find that for about 24 to 48 hours after upping the dosage I am a bit of hormonal wreck, but that soon calms down and I’m back to my normal self. So when I started taking Clonzepam I expected to have no side effects, or only minor ones.

Instead I have dealt with the joys of being fine one minute  and a paranoid, weeping, agitated wreck the next. The smallest thing can set me off, for example my step dad simply asked what I wanted for breakfast this morning and I broke down into tears, then this afternoon I found out that due to Fridays trip to the hospital I am not allowed to ride this week, cue more tears. Right at this moment in  time I am extremely agitated, if I was able to walk I would be out the front door, seeking a decent length stroll to calm down and get fresh air. Instead I am sitting telling myself over and over that it is just the medication making me feel like this and I will soon be fine…and then the paranoia hits again.

Due to how extreme these emotions are I spoke to me GP and expressed my concerns. He has suggested that I start taking Tramadol (a pain-killer/pain blocker) daily, so that my seizures will be triggered less which in turns means I wont have to take Clonzepam unless I really have to. This sounds like a good plan to me, so I shall try it out. I do not want to stop taking Clonzepam because I would like to see how beneficial it is, so I am just going to have to suck it up and learn to deal with the side effects.

Tomorrow is another day, which will hopefully be better and brighter,

Disgusting Medical Care

I am seriously fed up with and disgusted by the treatment I receive from the medical profession! Even my GP, who is usually in my good books, has appalled me. Since 2:45pm yesterday afternoon my jaw has been clamped shut and deviated. I cannot eat, drink or even take my medication and have not done so since that time yesterday! We asked my GP to do a home visit, and after feeling my pulse and stomach he left. He claimed that he was sure my jaw would go back eventually and that he did not know what to suggest.

I know that eventually my jaw will go back. Eventually being the key word. We do not know how long it will take for my jaw to EVENTUALLY go back. I have not had a drink of water or taken any medication in almost 27 hours now. How long do they expect me to go without fluid or medication? Surly the logical thing to do is to admit me into hospital put an IV and administer me fluids, my meds and muscle relaxants/pain relief???

I do not understand why I should have to accept and put up with such disgusting treatment! I am disgusted and highly irritated!

Tag Cloud